MAUDE Adverse Event Report: SCITON INC. MJOULE; POWERED LASER SURGICAL INSTRUMENT

SCITON INC. MJOULE; POWERED LASER SURGICAL INSTRUMENT
Model Number MJOULE
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blister (4537)
Date of Event 05/09/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On may 18, 2024, it was reported by the clinic staff to sciton clinical specialist that the patient was treated with an overlap of about 50%, which may have caused a blister during hair removal treatment of very thick beard.It was also reported that the patient did not receive any cooling or prophylactic steroid application after the treatment, and the aftercare was insufficient.The sciton clinical specialist re-iterated the proper treatment techniques and parameters to the clinic and provided advanced training to the physicians on may 7, 2024.
 
Event or Problem Description
Patient information: sex: male, age: 40's, nationality: japanese, skin type: iv, first time beard removal (no prior cosmetic procedures), treatment area: philtrum, mode: forever bare.Treatment details: the nurse performed the treatment under doctor's direction.It was reported that on (b)(6) 2024, the patient, a first-time facial hair removal client with no prior cosmetic treatment experience, underwent the facial hair removal procedure.Although the patient's facial hair was thoroughly shaved, it remained quite dense.The following settings were used: mode: static, skin type: iv, hair color: black, hair thickness: coarsest, hair density: highest, adapter: 15×15, filter: 640nm (as recommended on-screen), energy: 12 j/cm², pulse duration: 25 msec, temperature: 10 degrees, passes: 1, overlap: approximately 50%, the patient experienced pain during the procedure, but had no immediate post-treatment skin problems.Post-treatment follow-up: three days post-treatment, the patient reported blistering in one area of the philtrum.Betamethasone valerate was initiated, and the blister has since disappeared and is healing well.

Brand Name
MJOULE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
SCITON INC.
925 commercial street
palo alto CA 94303
Manufacturer (Section G)
SCITON INC.
925 commercial street
palo alto CA 94303
Manufacturer Contact
jay patel
925 commercial street
palo alto, CA 94303
6504939155
MDR Report Key19515490
Report Number2953696-2024-00037
Device Sequence Number15273620
Product Code GEX
UDI-Device Identifier00863249000329
UDI-Public0863249000329
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K101916
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMJOULE
Device Catalogue Number1500-020-71
Device Lot Number52067
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2024
Initial Report FDA Received Date06/11/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/15/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient RaceAsian